Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Projective duality and a Chern-Mather involution

Author: Paolo Aluffi
Journal: Trans. Amer. Math. Soc. 370 (2018), 1803-1822
MSC (2010): Primary 14C17, 14B05
Published electronically: November 22, 2017
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We observe that linear relations among Chern-Mather classes of projective varieties are preserved by projective duality. We deduce the existence of an explicit involution on a part of the Chow group of projective space, encoding the effect of duality on Chern-Mather classes. Applications include Plücker formulae, constraints on self-dual varieties, generalizations to singular varieties of classical formulas for the degree of the dual and the dual defect, formulas for the Euclidean distance degree, and computations of Chern-Mather classes and local Euler obstructions for cones.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2010): 14C17, 14B05

Retrieve articles in all journals with MSC (2010): 14C17, 14B05

Additional Information

Paolo Aluffi
Affiliation: Department of Mathematics, Florida State University, Tallahassee, Florida 32306

Received by editor(s): February 17, 2016
Received by editor(s) in revised form: June 8, 2016
Published electronically: November 22, 2017
Additional Notes: The author’s research was supported in part by the Simons Foundation and by NSA grant H98230-15-1-0027
Article copyright: © Copyright 2017 American Mathematical Society

American Mathematical Society